Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Antiviral Drugs Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Raltegravir (Isentress)

What Is Raltegravir? Who Should Take It? What About Drug Resistance? How Is Raltegravir Taken? What Are the Side Effects? How Does it React With Other Drugs? The Bottom Line What Is Raltegravir? Raltegravir (Isentress) is a drug used for antiviral therapy against HIV. It was formerly known as MK-0518. It is manufactured by Merck. Raltegravir is the first "integrase inhibitor" drug. When HIV infects a cell, it combines its...
Ask the Experts

side effects of HIV antiviral medications

Is it common for someone on HIV antiviral medications to experience very bad breath? IF so how is it treated or can it be . My coworker's breath is so bad it is very hard to stand 4 feet away from them without smelling their breath. We are...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Antiretroviral drugs can have many annoying side effects and toxicities; however, bad breath isn't one of them! The usual causes include poor oral hygiene; an infection in the sinuses, mouth or throat; and eating garlic to ward off vampires.... Read more »

Metamucil together with HIV antivirals

I am on a HIV regimen. Additionally, to help side effects, I take Metamucil on a daily regimen. But I have heard from friends that taking Metamucil too soon before or after my HIV antivirals interferes with the drug absorption. Is this true?" ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
General advice is to separate use of stool softeners from timing of HIV meds out of most theoretical concerns--I have had many patients taking Metamucil on a variety of HIV regimens and have not observed a negative effect on the effectiveness of the... Read more »

HCV / HIV antivirals' treating 1 desease affecting the other?

Does Atripla and Ziagen have any antiviral effects on HCV .... and does PegInterferon and/or ribavirin have any intiviral effects on HIV ..... just curious because I'm taking all four drugs. Do these drugs cause any cross resistence {like...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
These are all excellent questions.First of all, you may want to ask you doctor as to why you are on Atripla and Ziagen - that would be four HIV medications at once which would be highly unusual. However, there may be a very good reason why so... Read more »

DOES ANTIVIRAL DRUG INTERFERE THE HIV ANTIBODY TEST(IFA)- AN ANXIOUS 26 YEAR OLD MALE

Hello Dr. Bob,Does antiviral drugs as of "FOSCARNET SODIUM INJECTION" AND "RECOMBINANT HURNAN INTERLEUKIN-2" interfere with the HIV antibody test? Would this postpone the development of antibody?I was on the above mentioned...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Your doctor prescribed Foscarnet and Interleukin-2 for "suspicion of possible HSV-2 and HPV?" Really? OK, first thing to do is find a different doctor, as this is not recommended treatment.Second, will these therapies affect your HIV... Read more »
Connect With Others

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

HIV side effects? (heart attacks & seizures)

Posted by Carrie, 1 Reply
I'm starting to post more here, and hope I'm not bothering anyone by it. I'm just looking to get further educated.

Anyways, my 33 year old boyfriend is pos and I who am 27 are neg. We've been talking about having a baby (in another post) but another... Read more »

Can't Take Meds without Major Side effects

Posted by Broken_Angel1, 3 Replies
Since December I have been on four treatment regimes. Two included Norvir/Kaletra w/two others and Reyataz/Combivar w/one other. All of them have given me the same exact problems. I go thru two weeks of side effects (nausea, vomiting, weak, dark... Read more »